MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK MATRIX2 ULTRASOFT SR 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK MATRIX2 ULTRASOFT SR 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M003497520SR0
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device remains implanted.
 
Event or Problem Description
It was reported that during a coil embolization of a ruptured aneurysm at the internal carotid artery (ica) siphon segment (shape was near round and diameter approximately 10 mm) with the subject coil, the coil was partially implanted about 1/3 of the length into the aneurysm.During repositioning, the coil detached and dropped into the parent artery.After failed attempt to withdraw the detached piece of coil by withdrawing the delivery wire slowly and smoothly, the operator decided to ¿deploy¿ the coil and continued to insert the next coil.Under digital subtraction angiography (dsa), it was observed that the artery looked good so the procedure was finished.The patient condition was good.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.Based on additional information received, the operator was "adjusting the coil¿ /repositioning the coil for about 20 seconds.It is probable that the coil was prematurely detached during the re-positioning attempt causing the as reported event.Therefore, an assignable cause of operational context was assigned to this event.
 
Event or Problem Description

Brand Name
MATRIX2 ULTRASOFT SR 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6251248
Report Number3008881809-2017-00016
Device Sequence Number914276
Product Code HCG
UDI-Device Identifier04546540691774
UDI-Public(01)04546540691774(17)190531(10)19149233
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K050700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM003497520SR0
Device Lot Number19149233
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight64